Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 42, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 27, 2002, 10:20 PM CDT for Christian County, Shelby County, Illinois. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2002, 10:20 PM CDT (03:20 UTC)
- Expired
- Apr 27, 2002, 11:15 PM CDT
- In force
- 55 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
Counties Christian County, IL, Shelby County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 10:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 3.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 439 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 516 m²/s²
- 0-3 km storm-relative helicity
- 567 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 280320
SVRSPI
ILC021-173-280415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1020 PM CDT SAT APR 27 2002
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHRISTIAN COUNTY IN CENTRAL ILLINOIS
SHELBY COUNTY IN CENTRAL ILLINOIS
* UNTIL 1115 PM CDT
* AT 1020 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTH OF MORRISONVILLE...OR ABOUT 9
MILES WEST OF NOKOMIS...MOVING NORTHEAST AT 65 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
TAYLORVILLE
PANA
ASSUMPTION
TOWER HILL
LAKEWOOD
WESTERVELT
SHELBYVILLE
FINDLAY
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
REMEMBER A TORNADO WATCH IS IN EFFECT UNTIL 3 AM.
LAT...LON 3953 8953 3925 8945 3925 8860 3944 8860
3963 8884
AUTEN
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 9:05 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 27, 9:05 PM CDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 905 PM CDT SAT APR 27 2002 WILL UPDATE ZONES SHORTLY...MAINLY FOR MINOR WORDING CHANGES. FORECAST STILL ON TRACK FOR SEVERE WEATHER LATE THIS EVENING THROUGH THE EARLY MORNING HOURS. HEAVY RAINFALL STILL A POSSIBILITY FOR AREAS NORTH OF I-70...SO FLOOD WATCH TO CONTINUE TONIGHT. .ILX...FLOOD WATCH TNGT ZNS 027>031..036>038..040>057..061. BYRD
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:19 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria | 41 min |
| Apr 27, 10:42 PM CDT | Severe Thunderstorm Warning | ILX | Mason, Tazewell, Woodford | 48 min |
| Apr 27, 10:43 PM CDT | Severe Thunderstorm Warning | ILX | Moultrie, Piatt | 47 min |
| Apr 27, 11:30 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Edgar | 30 min |
| Apr 27, 11:52 PM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 38 min |
| Apr 27, 11:58 PM CDT | Flash Flood Warning | ILX | Coles, Edgar | 4 hr |
| Apr 27, 11:58 PM CDT | Severe Thunderstorm Warning | ILX | Edgar | 32 min |
| Apr 28, 12:31 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence, Richland | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.